Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Insomnis side effect
May 3, 2013

I have been taking Tribuss for 2 months and I have started experiencing insomnia in the last 10 days. How do I deal with this problem?

Response from Dr. Henry

Tribuss (Atripla in US) contains efavirenz that can cause sleep disturbances that most often are experienced soon after starting and usually improve after 2-4 weeks (perhaps 5-10% of patients have persistent annoying sleep/dream problems after 1-2 months). Your situation seems unusual so an assessment of your sleep patterns is recommended (stress, caffeine, alcohol,other drug effects, timing of meals). If no other new contributing factors identified might consider trying to take the Tribuss in the AM to see how you tolerated that. If that doesnt help would discuss further with your HIV specialist whether another medication (ie diphenhydramine or melatonin or a prescription drug) is worth trying or a trial switch to an alternative medication could be considered (ie nevirapine or raltegravir or a boosted protease inhibitor instead of efavirenz). KH



Previous
Itchy Dry Facial, Chest and hands
Next
Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement